Hail, Wells
- When
- August 24, 7:12 PM CST to 7:13 PM CST
- Where
- Wells County, Chaseley
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.450, -99.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 24, 1:50 PM CST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT WED AUG 24 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MORNING NAM INDICATES THAT THIS AFTERNOONS/EVENINGS CONVECTION WILL TAKE OFF ON A LINE 20 TO 50 MILES WEST OF BISMARCK/MINOT. BY THURSDAY MORNING THE ACTIVITY WILL BE EAST OF OUR FORECAST AREA...BUT STILL OVER EASTERN NORTH DAKOTA. A DRY SLOT WILL BE ENTERING THE WEST...BUT THE COLD CORE UPPER LOW IN CANADA WILL SPREAD SOME CLOUDS AND LIGHT SHOWERS ALONG THE INTERNATIONAL BORDER. NORMAL NIGHTTIME COOLING WILL END THE SHOWERS AND DECREASE THE CLOUDINESS OVER THE NORTH THURSDAY NIGHT. FRIDAY WILL BE A REPLAY OF THURSDAY...EXCEPT THE UPPER LOW WILL BE FURTHER NORTH OF THE BORDER SO THERE WONT BE SHOWERS AND THE CLOUDINESS WILL BE LESS OVER MY NORTHERN ZONES. SATURDAY WILL BE DRY...HOWEVER A SHORT WAVE SPOKE ORBITING THE UPPER LOW IN MANITOBA WILL HOLD TEMPERATURES BACK A BIT...AND MAY INDUCE SOME PARTIAL CLOUDINESS IN WHAT OTHERWISE WOULD BE A SUNNY AND MILD PATTERN. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT A MID LEVEL SHORT WAVE RIDGE BUILDS INTO THE NORTHERN PLAINS FOR THE LATTER PART OF THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT DRY AND MILD WEATHER THROUGH MONDAY NIGHT. BY MONDAY NIGHT INTO TUESDAY...UPPER LEVEL FLOW SWITCHES TO SOUTHWESTERLY AS THE SHORT LIVED RIDGE MOVES OFF TO THE EAST. WILL THUS SEE A RETURN TO AN ACTIVE WEATHER PATTERN THROUGH THE REMAINDER OF THE EXTENDED. CURRENT GRIDS ARE REFLECTING THIS WELL...SO MADE MINIMAL CHANGES TO ALL GRID PARAMETERS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT WED AUG 24 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250908- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 415 AM CDT WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SLOW MOVING LOW PRESSURE IN EASTERN MONTANA WILL BE THE FOCUS FOR ISOLATED THUNDERSTORMS IN THE CENTRAL AREAS THIS MORNING AND SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE LATER TODAY AND THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND THIS EVENING. JENSEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
802 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL HURDSFIELD 47.45N 99.93W
08/24/2005 1.00 INCH WELLS ND PUBLIC
&&
BABELINGThe Bismarck radar (KBIS), 105 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470759.